| Model Number |
G0404-16P01C-1 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the sponge has torn into two pieces.It was reported that the component disengaged.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic robot assisted cholecystectomy procedure, the device was placed in the abdomen to control some bleeding.When the pa went to take the device out of the 8mm port, the device came apart into two different pieces.The doctor assisted robotically and they determined they did retrieve the entire sponge.No fragments or remnants of the sponge were seen upon examination of the abdomen and the metal 8mm trocar was free and clear of any device pieces.The doctor stated that the pa did not pull hard and did not struggle with pulling the device with the laparoscopic grasper.Upon photo observation, it can be seen that the device was torn into two different pieces.There was no patient injury.